Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


pain all over
Mar 5, 2008

I asked my doctor to be removed from my meds for i have developed pain in both feet- they feel sprained, elbow pain leg pain in calfs and ralms of my hands ache when i clench a fist I am very alarmed by this develpoments

Response from Dr. Henry

Some HIV medications (particularly the D drugs D4T, ddI, and ddC) can cause peripheral neuropathy. HIV itself and a range of other conditions (such as diabetes, vitamin deficiencies) can cause or aggravate peripheral neuropathy. Stopping HIV meds can put a patient at increased risk for a host of both AIDS and non-AIDS health conditions including worsening of peripheral neuropathy if due to HIV. Substitution of any offending drugs with an alternative more nerve friendly HIV drug is recommended if options are available. Aggressive pain control is important for quality of life to make things tolerable. KH



Previous
Insentress
Next
HIV Medz

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement